Alert archive / Mississippi / River Flood Warnings in 2015
River Flood Warning 61, NWS Jackson, MS
NWS Jackson, MS issued this river flood warning at Jun 17, 2015, 4:58 PM CDT for Adams County, Wilkinson County, Mississippi; Concordia Parish, Louisiana. It took effect at Jul 1, 2015, 1:00 PM CDT. It was in force for 39 days.
The area
The counties it named.
The facts
- Issued
- Jun 17, 2015, 4:58 PM CDT (21:58 UTC)
- In effect from
- Jul 1, 2015, 1:00 PM CDT
- Expired
- Aug 9, 2015, 10:55 AM CDT
- In force
- 39 days
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Concordia Parish, LA, Adams County, MS, Wilkinson County, MS
The river
Written for the forecast point Mississippi River at Natchez (NTZM6).
- Action stage
- 38 ft
- Minor stage
- 48 ft
- Moderate stage
- 51 ft
- Major stage
- 57 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07290880, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Jun 17, 3:43 PM CDT, 1 hour 15 minutes earlier.
Area forecast discussion, Jun 17, 3:43 PM CDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 343 PM CDT WED JUN 17 2015 .SHORT TERM...TONIGHT THROUGH SATURDAY...WATER VAPOR IMAGERY/RAP ANALYSIS SHOWED THE CIRCULATION AROUND TROPICAL DEPRESSION BILL SPINNING OVER THE RED RIVER THIS AFTERNOON. A BAND OF SHOWERS AND THUNDERSTORMS ASSOCIATED WITH BILL WAS NOTED ON REGIONAL RADARS LIFTING NORTH OVER CENTRAL LOUISIANA. SOME OF THIS ACTIVITY WILL SPREAD EAST INTO OUR NORTHERN ZONES LATE THIS AFTERNOON AND EVENING BEFORE DISSIPATING AS HIGH PRESSURE SURFACE AND ALOFT CENTERED EAST OF OUR CWA REMAINS STOUT AND WORKS TO INHIBIT CONVECTION. STILL... WITH A HOT AND MOIST AIRMASS OVERHEAD ISOLATED SHOWERS AND THUNDERSTORMS WILL BE HARD TO RULE OUT THIS AFTERNOON AND EARLY EVENING. A FEW RETURNS WERE NOTED ON LOCAL RADAR OVER THE NORTHEAST AND SOUTHERN ZONES. ANOTHER WARMER THAN NORMAL AND HUMID NIGHT IS EXPECTED TONIGHT. MORNING LOWS WILL BE BACK IN THE LOW TO MID 70S. HIGH PRESSURE SURFACE AND ALOFT WILL CONTINUE TO NOSE WEST OVER THE GULF COAST STATES THURSDAY AS THE REMNANTS OF BILL MOVES NORTHEAST TO THE OZARKS. RAIN CHANCES WILL REMAIN LOW OVER OUR CWA AS TEMPERATURES TOP OUT IN THE LOWER 90S AGAIN. RIDGING SURFACE AND ALOFT WILL WEAKEN OVER OUR CWA THURSDAY NIGHT AND FRIDAY AS REMNANTS OF BILL TRACKS ACROSS THE OZARKS. THE REMNANT LOW WILL CONTINUE TO WEAKEN FRIDAY NORTH OF OUR CWA BUT THE RESULTING LOWERED HEIGHTS SHOULD ALLOW FOR GREATER COVERAGE OF STORMS IN THE NORTH ESPECIALLY DURING PEAK HEATING. OUR MOIST AIRMASS COMBINED WITH A LITTLE GREATER SHEAR AND STEEPER LAPSE RATES DUE TO THE LOW SHOULD LEND TO A FEW STRONG STORMS FRIDAY AFTERNOON AND EVENING OVER OUR NORTHWEST ZONES. AS THE LOW CONTINUES TO WEAKEN FRIDAY NIGHT AND SHIFT NORTHEAST OF OUR REGION HIGH PRESSURE LOOKS TO BUILD BACK OVER OUR AREA. THUS...WARMER TEMPERATURES AND LOWER CHANCES FOR RAIN ARE EXPECTED GOING THROUGH THE WEEKEND. /22/ .LONG TERM...SUNDAY THROUGH WEDNESDAY...RIDGING ALOFT WILL BUILD BACK INTO THE FORECAST AREA AND REMAIN THE DOMINANT FEATURE OVER THE ARKLAMISS THROUGH MUCH OF THE REMAINDER OF THE FORECAST PERIOD. WHILE A STRAY DIURNAL SHOWER OR STORM CAN'T BE RULED OUT EACH AFTERNOON...ACTIVITY CURRENTLY LOOKS SCARCE ACROSS THE REGION SUNDAY THROUGH AT LEAST THE BEGINNING OF THE WORK WEEK. MODELS ARE NOW HINTING AT A WEAK BOUNDARY TRYING TO BACKUP INTO THE REGION FROM THE EAST TUESDAY INTO WEDNESDAY. IF THIS SCENARIO VERIFIES... IT COULD INCREASE RAIN CHANCES HEADING INTO MID-WEEK. WITH THE INCREASING PRESENCE OF THE RIDGE...IN ADDITION TO OVERALL SOIL CONDITIONS DRYING...TEMPERATURES WILL INCREASE THROUGH MUCH OF THE PERIOD. LOWS EACH NIGHT WILL BE MILD AND FALL INTO THE MID 70S EACH NIGHT. HIGHS WILL BEGIN THE PERIOD IN THE LOW TO MID 90S. HOWEVER...BY THE END OF THE PERIOD NEXT WEDNESDAY AFTERNOON...HIGHS LOOK TO RANGE IN THE MID TO UPPER 90S. THIS COUPLED WITH DEW POINTS PROGGED TO MIX INTO THE UPPER 60S AND LOWER 70S EACH AFTERNOON... COULD RESULT IN AFTERNOON HEAT INDEX VALUES HOVERING AT AND PERHAPS JUST ABOVE THE CENTURY MARK IN A FEW LOCALES AS EARLY AS SATURDAY AFTERNOON. AS MONDAY ARRIVES AND WE PROGRESS INTO THE MID-WEEK... SUCH HEAT INDEX READINGS LOOK TO BECOME MORE NUMEROUS. /19/ && .AVIATION...VFR CONDITIONS WILL CONTINUE THROUGH THE AFTERNOON AND EVENING. ISOLATED STORMS/SHOWERS HAVE DEVELOPED MAINLY ACROSS EASTERN MISSISSIPPI BUT DO NOT SHOW ANY CURRENT CONCERNS FOR AREA AIRPORTS. HOWEVER...KMEI/KHBG/KPIB/KGTR MAY SEE A BRIEF SHOWER/STORM WHICH COULD CAUSE SOME TEMPORARY FLIGHT RESTRICTIONS TO MVFR CATEGORIES. THESE WOULD BE BRIEF AND SHOULD RESUME VFR STATUS QUICKLY. SOME PATCHY MVFR CATEGORIES WILL BE POSSIBLE AGAIN TOMORROW MORNING FROM 09-14Z ESPECIALLY FOR KHBG. /28/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 73 93 73 91 / 9 14 12 15 MERIDIAN 71 94 71 92 / 9 14 14 13 VICKSBURG 72 92 74 91 / 12 14 14 21 HATTIESBURG 72 93 73 92 / 8 17 9 20 NATCHEZ 74 92 74 89 / 10 17 13 21 GREENVILLE 73 92 74 92 / 18 17 19 47 GREENWOOD 73 93 73 90 / 12 14 16 28 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 22/19/28
Hazardous weather outlook, Jun 17, 2:54 PM CDT, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 254 PM CDT WED JUN 17 2015 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 182000- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER- LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW- OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE- ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN- SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER- CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 254 PM CDT WED JUN 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY. 28 && ...HAZARD LEGEND... NO SHORT TERM HAZARDS EXPECTED. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE NWS JAN TROPICAL PAGE... WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 5:15 PM CDT | River Flood Advisory | JAN | Bolivar, Washington | 17 days |
| Jun 17, 5:15 PM CDT | River Flood Advisory | JAN | Issaquena, Washington | 17 days |
| Jun 17, 5:15 PM CDT | River Flood Advisory | JAN | Claiborne, Jefferson, Warren | 17 days |
| Jun 17, 5:30 PM CDT | Special Weather Statement | JAN | Wayne | 45 min |
| Jun 17, 5:48 PM CDT | Severe Thunderstorm Warning | JAN | Clarke | 21 min |
| Jun 17, 6:16 PM CDT | Special Weather Statement | JAN | Clarke | 29 min |
| Jun 16, 7:44 PM CDT | Special Weather Statement | JAN | Morehouse, West Carroll | 31 min |
| Jun 16, 8:23 PM CDT | Special Weather Statement | JAN | Ashley | 52 min |
Nearby
River Flood Warnings in Mississippi, 2015River Flood Warnings in Louisiana, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.